Alert archive / Nebraska / Tornado Warnings in 2010

Tornado Warning 47, NWS North Platte, NE

June 7, 2010Logan County, Thomas County, Nebraska

NWS North Platte, NE issued this tornado warning at Jun 7, 2010, 10:57 PM CDT for Logan County, Thomas County, Nebraska. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2010, 10:57 PM CDT (03:57 UTC)
Expired
Jun 7, 2010, 11:30 PM CDT
In force
33 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

Counties Logan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 14 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 10:59 PM CDTFUNNEL CLOUD13 S Thedford, NEFUNNEL CLOUD SPOTTED CROSSING HWY 83 AT DISMAL RIVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 7:55 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2010-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1563 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2010-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 297 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1563 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
297 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

304 
WFUS53 KLBF 080357
TORLBF
NEC113-171-080430-
/O.NEW.KLBF.TO.W.0047.100608T0357Z-100608T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1057 PM CDT MON JUN 7 2010

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA...
  SOUTHERN THOMAS COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 1130 PM CDT

* AT 1056 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 7 MILES WEST OF HIGHWAY 83 CROSSING THE DISMAL
  RIVER...OR 12 MILES SOUTH OF THEDFORD...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HIGHWAY 83 CROSSING THE DISMAL RIVER...HIGHWAY 83 MILE MARKER
  140...HIGHWAY 83 MILE MARKER 130 AND HIGHWAY 2 MILE MARKER 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4198 10028 4167 10026 4176 10072 4197 10076
TIME...MOT...LOC 0357Z 272DEG 29KT 4181 10064

$$

SPRINGER
2 follow-up statements
065 
WWUS53 KLBF 080419
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1119 PM CDT MON JUN 7 2010

NEC113-171-080430-
/O.CON.KLBF.TO.W.0047.000000T0000Z-100608T0430Z/
LOGAN NE-THOMAS NE-
1119 PM CDT MON JUN 7 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN THOMAS AND
NORTHEASTERN LOGAN COUNTIES UNTIL 1130 PM CDT...

AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 7 MILES EAST OF HIGHWAY 83 CROSSING THE DISMAL
RIVER...OR 16 MILES SOUTHEAST OF THEDFORD...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHEASTERN THOMAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4198 10028 4167 10026 4176 10072 4197 10076
TIME...MOT...LOC 0419Z 272DEG 29KT 4178 10036

$$

SPRINGER
881 
WWUS53 KLBF 080429
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1129 PM CDT MON JUN 7 2010

NEC113-171-080438-
/O.EXP.KLBF.TO.W.0047.000000T0000Z-100608T0430Z/
LOGAN NE-THOMAS NE-
1129 PM CDT MON JUN 7 2010

...THE TORNADO WARNING FOR SOUTHERN THOMAS AND NORTHEASTERN LOGAN
COUNTIES WILL EXPIRE AT 1130 PM CDT/1030 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
THOMAS AND LOGAN COUNTIES UNTIL MIDNIGHT CDT.

LAT...LON 4198 10028 4167 10026 4176 10072 4197 10076
TIME...MOT...LOC 0428Z 272DEG 29KT 4177 10026

$$

SPRINGER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jun 7, 4:00 PM CDT, 6 hours 57 minutes earlier.

Area forecast discussion, Jun 7, 4:00 PM CDT, 6 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
400 PM CDT MON JUN 7 2010

.DISCUSSION...

EARLY EVENING PLAYED OUT A LITTLE DIFFERENT THAN ANTICIPATED 24
HOURS AGO WITH CONVECTION FIRING FARTHER NORTH ACROSS CENTRAL AND
NORTHERN PANHANDLE BEFORE SHIFTING SOUTHWARD INTO CENTRAL SANDHILLS
AND PORTIONS OF SOUTHWEST AND SOUTH CENTRAL. LARGE MCS CONTIUES TO
DRIFT EASTWARD THIS MORNING WITH OUTFLOW BOUNDARY FLOWING THROUGH NW
KANSAS ATTM. WATER VAPOR SHOWS UPSTREAM ENERGY CONTINUING TO FLOW
OUT OF EASTERN GREAT BASIN INTO CO/WY ROCKIES AND THIS ASCENT OVER
OUTFLOW BOUNDARY IS ALLOWING CONVECTION TO CONTINUE TO SPROUT IN
EASTERN CO AND SW NEB. ACROSS NW NEB INTO BLACK HILLS THIS LIFT IS
OCCURRING MORE LIKELY IN R ENTRANCE REGION OF UPPER JET THAT IS
PROGRESSING THROUGH WESTERN SDAKOT AHEAD OF THE UPPER SYSTEM MOVING
THROUGH THE NORTHERN HIGH PLAINS/CANADIAN PRAIRIES. AS SUCH WILL
NEED TO KEEP PCPN CHANCE THIS MORNING WITH BASED ON 88D MOSAIC
TRENDS AND WATER VAPOR IMAGERY. DRIER AIR MOVING SOUTHWARD AS HIGH
PRESSURE BUILDS DOWN THE HIGH PLAINS SHOULD BEGIN TO LIMIT PCPN
POTENTIAL THO STEEPER LAPSE RATES TO THE NORTH AND UPPER DYNAMICS
MAY BE JUST ENOUGH TO KEEP ISO MENTION IN FOR THE AFTERNOON. SOME
DISCREPENCY BETWEEN MODEL SOLN ON STRENGTH OF SFC HIGH AND THE
TIMING OF THIS AIRMASS SLIDING EASTWARD. LEANING TOWARD THE WRF AND
SREF WITH MOISTURE RETURN MOVING OFF THE FRONT RANGE INTO THE HIGH
PLAINS AND WESTERN NEBRASKA BY THE EARLY MORNING HOURS AND MID LEVEL
WAA HELPING TO SPREAD AT LEAST ISOLATED CONVECTION ACROSS THE FAR
WESTERN CWA THROUGH THE MORNING HOURS. APPROACHING WESTERN UPPER
TROF SHOULD LEAD TO CYCLOGENESIS ACROSS EASTERN CO PLAINS AND THIS
TIGHTENING PRESSURE GRADIENT SHOULD ALLOW FOR BETTER MOISTURE INTO
HIGH PLAINS ON STRONG SOUTHERLY FLOW AND EXPECT EML TO MOVE OVHD
WITH FLOW TURNING SW ALOFT...AND STRONG TO SEVERE CONVECTION SHOULD
FORM IN THE HIGH TERRAIN TO THE WEST AND MOVE INTO WESTERN CWA
THROUGH THE EVENING HOURS. ACTIVE LLVL JET SHOULD SUSTAIN THIS
ACROSS THE CWA THROUGH THE EARLY MORNING HOURS. WARM DAY LOOKS ON
TRACK FOR THURSDAY AS SW FLOW INCREASES FROM THE 4 CORNERS REGION
LEAVING FAIRLY STRONG EML/CAP INTO SW NEB WITH MAIN PCPN CHANCES IN
THE NORTHWEST.

&&

.AVIATION...

DEPARTING MCS STILL INDICATES SOME SCATTERED CONVECTION SERN PNHDL
INTO NERN CO. LIFR CIGS AT KVTN SHOULD GRADUALLY LIFT TO MVFR BY
14Z...THEN VFR BY 18Z. STRATUS NOT SETTING IN YET AT KLBF EXCEPT
FARTHER WEST IN THE CNTRL AND NRN PNHDL. EXPECT MVFR CIGS MAY SET IN
BY AROUND 12Z AND PERSIST TIL 18Z. VFR CONDITIONS FOR BOTH TERMINALS
REMAINDER OF TAF FCST PERIOD.

&&

.HYDROLOGY...

NO INDICATIONS OF ANY FLOODING FROM RECENT MCS PASSAGE. RADAR
ESTIMATED RAINFALL OF A HALF INCH TO LOCALLY TWO INCHES APPEARS HAVE
BEEN HANDLED FAIRLY WELL BY SOIL.

RECENT RAINFALL ACROSS THE NORTH PLATTE RIVER BASIN HAS RADAR
ESTIMATES OF A HALF TO THREE QUARTER OF AN INCH IN GARDEN COUNTY AND
EVEN MORE UPSTREAM IN MORRILL COUNTY WHERE AN INCH TO AS MUCH AS ONE
AND A HALF INCH ESTIMATED. RIVER STAGES AT LISCO AND LEWELLEN
CONTINUE TO RUN NEAR OR AT BANKFULL CONDITIONS. A FLOOD WARNING
CONTINUES AT LEWELLEN DESPITE A STAGE OF 7.46 FEET SLIGHTLY BELOW
THE FLOOD STAGE OF 7.5 FEET. THE CONCERN IS THAT RECENT RAINFALL
COULD EASILY PUSH STAGES UP A FEW TENTHS OF A FOOT THE NEXT FEW
DAYS. UPSTREAM GAGE READINGS SHOW A SLIGHT DROPOFF...LIKELY DUE TO
REDUCED RELEASES FROM WYOMING RESERVOIRS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

13/KAR
Hazardous weather outlook, Jun 7, 8:10 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
810 PM CDT MON JUN 7 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-090115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
810 PM CDT MON JUN 7 2010 /710 PM MDT MON JUN 7 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORM DEVELOPMENT WILL BE LIKELY ACROSS THE MAJORITY OF
WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE EVENING AND EARLY
MORNING HOURS. MANY OF THESE STORMS WILL BE CAPABLE OF REACHING
SEVERE LEVELS WITH LARGE HAIL...GOLF BALL SIZE OR BIGGER...AND
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. ISOLATED TORNADOES WILL
ALSO BE POSSIBLE ACROSS THE EASTERN NEBRASKA PANHANDLE INTO WEST
CENTRAL AND PORTIONS OF SOUTHWEST NEBRASKA.

VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE AS THESE STORMS CONGEAL
INTO A LARGER COMPLEX AND MOVE EASTWARD THROUGH THE NIGHT. FLASH
FLOODING WILL BE A SECONDARY THREAT TO THE SEVERE WEATHER...ESPECIALLY
TO THOSE AREAS IN THE NORTH CENTRAL AND SOUTHWEST WHICH RECEIVED
HEAVY RAINFALL IN THE PAST 24 HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A DAILY CHANCE FOR THUNDERSTORMS. ADDITIONAL SEVERE
THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE...AS THE UPPER RIDGE
BUILDS EAST AND THE UPPER FLOW TURNS MORE SOUTHWEST FRIDAY AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

13

In the hours before

Local storm report, Jun 7, 9:44 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
944 PM CDT MON JUN 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND GST     13 N HYANNIS            42.19N 101.76W
06/07/2010  E60 MPH          CHERRY             NE   PUBLIC

&&

JSWEET
Local storm report, Jun 7, 10:09 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1009 PM CDT MON JUN 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND GST     ARTHUR                  41.57N 101.69W
06/07/2010  E70 MPH          ARTHUR             NE   TRAINED SPOTTER

            SPOTTER REPORTED POWER OUT IN ARTHUR DUE TO HIGH WINDS.

&&

13
Local storm report, Jun 7, 10:22 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1022 PM CDT MON JUN 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     FUNNEL CLOUD     7 S MULLEN              41.94N 101.04W
06/07/2010                   HOOKER             NE   LAW ENFORCEMENT

&&

JSWEET
Local storm report, Jun 7, 10:26 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1026 PM CDT MON JUN 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     FUNNEL CLOUD     11 S MULLEN             41.88N 101.04W
06/07/2010                   HOOKER             NE   TRAINED SPOTTER

            SPOTTER REPORTS FUNNEL CROSSING HWY 97 11 S MULLEN

&&

JSWEET
Local storm report, Jun 7, 10:36 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1036 PM CDT MON JUN 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     HAIL             10 S MULLEN             41.90N 101.04W
06/07/2010  E1.00 INCH       HOOKER             NE   TRAINED SPOTTER

&&

JSWEET
Local storm report, Jun 7, 10:38 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1038 PM CDT MON JUN 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     HAIL             10 S MULLEN             41.90N 101.04W
06/07/2010  E1.00 INCH       HOOKER             NE   TRAINED SPOTTER

&&

JSWEET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:04 PM CDTSevere Thunderstorm WarningLBFSheridan56 min
Jun 7, 8:55 PM CDTSevere Thunderstorm WarningLBFCherry, Grant, Sheridan65 min
Jun 7, 9:51 PM CDTSevere Thunderstorm WarningLBFCherry, Grant, Hooker, Thomas54 min
Jun 7, 10:04 PM CDTTornado WarningLBFCherry, Hooker26 min
Jun 7, 10:30 PM CDTTornado WarningLBFHooker, Thomas30 min
Jun 7, 10:36 PM CDTSevere Thunderstorm WarningLBFHooker, Lincoln, Logan, McPherson, Thomas54 min
Jun 7, 11:13 PM CDTSevere Thunderstorm WarningLBFLincoln62 min
Jun 7, 11:17 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Lincoln, Logan, Loup, Thomas43 min
Jun 7, 11:25 PM CDTSevere Thunderstorm WarningLBFCuster50 min
Jun 7, 11:47 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Garfield, Loup58 min
Jun 7, 11:52 PM CDTSevere Thunderstorm WarningLBFCuster38 min
Jun 8, 12:31 AM CDTSevere Thunderstorm WarningLBFCuster29 min

Nearby

Tornado Warnings in Nebraska, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.